MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ABSORBATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ABSORBATACK; STAPLE, IMPLANTABLE
Model Number ABSTACK20S
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open hernia repair, on securing the mesh some tacks penetrated the mesh and others didn¿t.The ones that failed to penetrate were removed.A new device was used to resolve the issue and complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the tack did not penetrate the tissue as expected.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABSORBATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key10371189
Report Number1219930-2020-03208
Device Sequence Number11345394
Product Code GDW
UDI-Device Identifier10884523006155
UDI-Public10884523006155
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberABSTACK20S
Device Catalogue NumberABSTACK20S
Device Lot NumberN0C0881Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight80